Alert archive / Iowa / Wind Chill Advisories in 2018
Wind Chill Advisory 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Jan 6, 2018, 2:50 AM CST for 19 counties in Iowa; 11 counties in Illinois. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2018, 2:50 AM CST (08:50 UTC)
- Expired
- Jan 6, 2018, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
All 30 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 29 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153 WWUS43 KDVN 060850 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 250 AM CST Sat Jan 6 2018 ...Wintry Mix of Sleet and Freezing Rain on Sunday... .Light precipitation will overspread the area Sunday morning into the afternoon from southwest to northeast. Temperatures aloft are forecast to rise above freezing, but remain near or below freezing at the surface due to the very cold ground temperatures. This setup will result in light mixed precipitation in the form of sleet and freezing rain. The greatest concern is for icy conditions on untreated roads from the light freezing rain. Early this morning, due to the frigid temperatures around 15 below zero, the light wind will bring wind chills down to 20 to 25 below zero at times. A wind chill advisory is in effect until 9 AM. IAZ087>089-ILZ025-026-061700- /O.NEW.KDVN.WC.Y.0003.180106T0850Z-180106T1500Z/ /O.CON.KDVN.WW.Y.0001.180107T1500Z-180108T0600Z/ Jefferson-Henry IA-Des Moines-Henderson-Warren- Including the cities of Fairfield, Mount Pleasant, Burlington, Oquawka, and Monmouth 250 AM CST Sat Jan 6 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Freezing rain expected. Very cold wind chills expected. The ice will result in difficult travel conditions. Total ice accumulations of around one tenth of an inch are expected. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...In Illinois, Henderson and Warren County. In Iowa, Jefferson, Henry IA and Des Moines County. * WHEN...For the Winter Weather Advisory, 9 AM Sunday to midnight Sunday night. For the Wind Chill Advisory, now to 9 AM this morning. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of freezing rain will cause travel difficulties. Be prepared for slippery roads. Slow down and use caution while driving. For the latest road conditions in your area, contact your local or state Department of Transportation. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 061500- /O.NEW.KDVN.WC.Y.0003.180106T0850Z-180106T1500Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jo Daviess- Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam- Mercer- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, and Aledo 250 AM CST Sat Jan 6 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Spotty very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 25 below zero. * WHERE...Portions of north central Illinois, northwest Illinois, east central Iowa, northeast Iowa and southeast Iowa. * WHEN...Now to 9 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ IAZ098-099-ILZ034-035-MOZ009-010-061700- /O.CON.KDVN.WW.Y.0001.180107T1500Z-180108T0600Z/ Van Buren-Lee-Hancock-McDonough-Scotland-Clark- Including the cities of Keosauqua, Fort Madison, Carthage, Macomb, Memphis, and Kahoka 250 AM CST Sat Jan 6 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Periods of sleet and freezing rain expected. Total ice accumulations up to one tenth of an inch are possible with total sleet accumulations less than 1 inch. * WHERE...Portions of southeastern Iowa, west central Illinois, and northeastern Missouri. * WHEN...9 AM Sunday to Midnight Sunday Night. * ADDITIONAL DETAILS...Expect hazardous travel conditions on untreated roads and icy sidewalks and driveways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of freezing rain will cause travel difficulties. Be prepared for slippery roads. Slow down and use caution while driving. For the latest road conditions in your area, contact your local or state Department of Transportation. $$
2 follow-up statements
937 WWUS43 KDVN 061343 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 743 AM CST Sat Jan 6 2018 ...Wintry Mix on Sunday... .Light precipitation will overspread the area Sunday morning into the afternoon from southwest to northeast. Temperatures aloft are forecast to rise above freezing, but remain near or below freezing at the surface due to the very cold ground temperatures. This setup will result in light mixed precipitation in the form of sleet, freezing rain, and possibly some snow. The greatest concern is for icy conditions on untreated roads from light freezing rain. Early this morning, due to the frigid temperatures around 15 below zero, the light wind will bring wind chills down to 20 to 25 below zero at times. A wind chill advisory is in effect until 9 AM. IAZ087>089-ILZ025-026-062145- /O.CON.KDVN.WC.Y.0003.000000T0000Z-180106T1500Z/ /O.CON.KDVN.WW.Y.0001.180107T1500Z-180108T0600Z/ Jefferson-Henry IA-Des Moines-Henderson-Warren- Including the cities of Fairfield, Mount Pleasant, Burlington, Oquawka, and Monmouth 743 AM CST Sat Jan 6 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Very cold wind chills of 10 to 25 below zero expected. Periods of sleet, freezing rain, and possibly snow. Sleet and snow accumulations up to one inch and ice accumulations up to a tenth of an inch. * WHERE...Portions of southeast Iowa and west central Illinois. * WHEN...For the Wind Chill Advisory, through 9 AM Saturday. For the Winter Weather Advisory, 9 AM Sunday to midnight Sunday night. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. The mixed precipitation will lead to hazardous travel on untreated roads, and to slippery sidewalks and driveways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. For the latest road conditions in your area, contact your local or state Department of Transportation. $$ IAZ098-099-ILZ034-035-MOZ009-010-062145- /O.CON.KDVN.WW.Y.0001.180107T1500Z-180108T0600Z/ Van Buren-Lee-Hancock-McDonough-Scotland-Clark- Including the cities of Keosauqua, Fort Madison, Carthage, Macomb, Memphis, and Kahoka 743 AM CST Sat Jan 6 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Periods of sleet, freezing rain, and possibly snow. Sleet and snow accumulations up to one inch and ice accumulations up to a tenth of an inch. * WHERE...Portions of southeast Iowa, west central Illinois, and northeast Missouri. * WHEN...9 AM Sunday to midnight Sunday night. * ADDITIONAL DETAILS...The mixed precipitation will lead to hazardous travel on untreated roads, and to slippery sidewalks and driveways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. For the latest road conditions in your area, contact your local or state Department of Transportation. $$ IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 061500- /O.CON.KDVN.WC.Y.0003.000000T0000Z-180106T1500Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jo Daviess- Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam- Mercer- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, and Aledo 743 AM CST Sat Jan 6 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills of 10 to 25 below zero expected. * WHERE...Portions of eastern Iowa and northwest Illinois. * WHEN...Through 9 AM this morning. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Uttech
157 WWUS43 KDVN 061443 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 843 AM CST Sat Jan 6 2018 ...Wintry Mix on Sunday... .Light precipitation will overspread the area Sunday morning into the afternoon from southwest to northeast. Temperatures aloft are forecast to rise above freezing, but remain near or below freezing at the surface due to the very cold ground temperatures. This setup will result in light mixed precipitation in the form of sleet, freezing rain, and possibly some snow. The greatest concern is for icy conditions on untreated roads from light freezing rain. Area wind chills are now above -20 degrees, therefore the wind chill advisory is allowed to expire. IAZ087>089-ILZ025-026-062245- /O.EXP.KDVN.WC.Y.0003.000000T0000Z-180106T1500Z/ /O.CON.KDVN.WW.Y.0001.180107T1500Z-180108T0600Z/ Jefferson-Henry IA-Des Moines-Henderson-Warren- Including the cities of Fairfield, Mount Pleasant, Burlington, Oquawka, and Monmouth 843 AM CST Sat Jan 6 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... * WHAT...Mixed precipitation expected. Plan on slippery road conditions. Total snow accumulations of up to one inch and ice accumulations of a light glaze are expected. * WHERE...In Illinois, Henderson and Warren County. In Iowa, Jefferson, Henry IA and Des Moines County. * WHEN...9 AM Sunday to midnight Sunday night. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. For the latest road conditions in your area, contact your local or state Department of Transportation. $$ IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 061545- /O.EXP.KDVN.WC.Y.0003.000000T0000Z-180106T1500Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jo Daviess- Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam- Mercer- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, and Aledo 843 AM CST Sat Jan 6 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Area wind chills are now above -20 degrees, therefore the wind chill advisory is allowed to expire. $$ IAZ098-099-ILZ034-035-MOZ009-010-062245- /O.CON.KDVN.WW.Y.0001.180107T1500Z-180108T0600Z/ Van Buren-Lee-Hancock-McDonough-Scotland-Clark- Including the cities of Keosauqua, Fort Madison, Carthage, Macomb, Memphis, and Kahoka 843 AM CST Sat Jan 6 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Mixed precipitation expected. The ice will result in difficult travel conditions. Total snow accumulations of up to one inch and ice accumulations of up to one tenth of an inch are expected. * WHERE...Portions of west central Illinois, southeast Iowa and northeast Missouri. * WHEN...9 AM Sunday to midnight Sunday night. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. For the latest road conditions in your area, contact your local or state Department of Transportation. $$ Nichols
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 11:40 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Jan 5, 11:40 PM CST, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1140 PM CST Fri Jan 5 2018 ...AVIATION UPDATE... .SYNOPSIS... Issued at 316 PM CST Fri Jan 5 2018 At 2 PM CST, arctic high pressure is moving into eastern Iowa with fair skies and very cold temperatures in the 5 to 15 degree range. Upstream energy supports this system to moves southeast next 24 to 30 hours with increasing high clouds by Saturday ahead of a disturbance that may provide a glancing impact, mainly to our south on Sunday of light mixed precipitation. && .SHORT TERM...(This Evening through Saturday) ISSUED AT 316 PM CST Fri Jan 5 2018 Short term forecast confidence assessment...fair or average. Little sensible weather issues with main concern is how cold it gets tonight. If strong decoupling occurs, then favored cold spots may need lowering by 3 or more degrees. Some patchy ice fog may also occur along rivers and low lying areas with strong decoupling for monitoring. Tonight...clear and quite cold with light north winds becoming nearly calm to calm by daybreak. If strong decoupling occurs, than the forecast of mins of -8F to -18F could be 3 plus degree too mild with also risk of patchy ice fog in drainage and river valleys. Current forecast is for area lows to be about 5 degrees warmer than record lows tonight. Nearly calm to calm winds expected to keep wind chills below -10F tonight and thus preclude a need for a wind chill advisory. Saturday...nearly calm winds in morning with southeast winds by afternoon of 5 to 10 mph with low risk of patchy ice fog in low lying areas until mid morning. Highs should be within a few degrees of today or in the 7 to 15 degree above range. Some high clouds may arrive from the west toward sunset. .LONG TERM...(Saturday Night through Friday) ISSUED AT 316 PM CST Fri Jan 5 2018 Main focus remains on Sunday's storm system, with its potential light snow and/or ice accumulations. A change to normal and even above normal temperatures then follows next week with another storm system likely to affect the region Wed night into Thursday. The shortwave that evolves into Sunday's system can be seen on water vapor imagery moving onto the WA and OR coasts this afternoon. Despite this system just now moving onshore, forecast models from 12z had already come into decent agreement with the main upper level shortwave passing well to our southwest and deepening as it crosses the southern plains into the lower MS valley Sunday and Monday. While the surface low takes a similar track, there remain variations in low level thermal fields due to model biases and low confidence low level moisture fields, This will partially determine the type of light precipitation that falls along the northern edge of the system's QPF field that will impact especially the southern half of the forecast area Sunday into Sunday evening. Strong warm air advection on a SW flow at 850 mb will already be underway aloft Sat night into Sunday, while the low level flow more slowly becomes southerly and increases Sunday ahead of the approaching surface trough. This incoming air will be initially very dry, and with only weak forcing in a vertical profile that appears marginal for ice production, precipitation may fall as a mix of light snow, freezing drizzle and possible sleet as it develops Sunday morning mainly south of I-80 and spreads east- northeast during the day. At this time, it looks like a light coating of ice may be possible over all but the far northwest, with snow amounts generally less than an inch possible south of I-80. Due to concerns with how models handle snow cover, effects of the gold ground, and wet bulb cooling, temperatures were lowered a few degrees below blended model guidance leading to forecast highs in the mid 30s far south, keeping the north and northeast limited to the upper 20s for most of the day. With below average confidence in this system and its current track suggesting low impacts for the DVN forecast area, no headlines will be issued at this time. High pressure then follows early next week with forecast highs in the 30s Mon and Tue, then upper 30s to mid 40s still possibly too cool. Thursday's storm system remains low confidence considering the large variation among the models. It may start out warm enough for rain, followed by snow by late Thu into Thu night, depending on the timing of colder air arriving in the wake of a possible strong upper level trough. && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) ISSUED AT 1139 PM CST Fri Jan 5 2018 VFR conditions will continue through the TAF period. A light and variable breeze under 5 kts will become southeasterly Saturday afternoon and increase Saturday night as mid level clouds thicken. && .CLIMATE... ISSUED AT 316 PM CST Fri Jan 5 2018 Record Lows for January 6... Moline.........-20 in 1884 Cedar Rapids...-21 in 1910 Dubuque........-23 in 1970 Burlington.....-14 in 2014 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Nichols SHORT TERM...Nichols LONG TERM...Sheets AVIATION...RP Kinney CLIMATE...Nichols
Hazardous weather outlook, Jan 5, 2:56 PM CST, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 256 PM CST Fri Jan 5 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-062100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 256 PM CST Fri Jan 5 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Tonight...very cold conditions are expected, with mainly nearly calm to calm winds. Some locations could see occasional light winds that could bring wind chills around -20F for brief periods. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Sunday into Monday morning...A storm system could potentially bring a wintry mix of precipitation to the outlook area. Be sure to stay tuned to later forecasts for further details. .SPOTTER INFORMATION STATEMENT... Nichols
In the hours before
Special weather statement, Jan 6, 12:36 AM CST, 2 hours 14 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 1236 AM CST Sat Jan 6 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-061000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 1236 AM CST Sat Jan 6 2018 ...Bitterly cold conditions this morning... Air temperatures of -5 to -20 will be felt over the area early this morning. Winds are nearly calm in most areas, but a few exposed locations may still see enough breeze to have wind chills from time to time reach the -20 to -30 range. This will not a widespread threat, but if you feel a breezy in your location, there will be a threat of frostbite within 30 minutes. In any case, it is a very cold morning, and those outdoors should prepare for extremely cold weather. ERVIN
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 2:45 AM CST | Winter Weather Advisory | DVN | Des Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more | 45 hr |
Nearby
Wind Chill Advisories in Iowa, 2018Wind Chill Advisories in Illinois, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.